Back in August of 2007 I was having to put freon in my vehicle. A few hours after putting some in, I noticed a red patch on my right forearm. I figured some of the freon may have sprayed on my arm. I kept putting anti-itch medicated cream on it. It was circular in size, fitting about 4 nickels side by side in it and warm to the touch. It looked like my arm touched an engine or pipe or something. It was itchy. It lasted about a month then dried up becoming scaly. It then disappeared barely seeing the circular outline. Right after the first of the year, it reappeared again. Same spot, same thing but no freon involved. I have not eaten or done anything out of the ordinary. I thought maybe stress may have brought it on. It looks terrible like I got burned all over again. I began the anti-itch cream, Gold Bond, and that seem to help. I have only had one other patch around my chin show up when I tend to get a bit stressed with college, kids, ect. The doctor prescribed Minocycline (I think) for a yeast infection. When that comes back I take the pills and it goes away. Any insight for this would be greatly appreciated. Thank you.
Freon is certainly capable of causing rather significant injury to the skin. There are several phases through the normal process of wound healing and many of these phases may take up to a year to year and a half until the wound is totally closed and remodeled. During that period of time patients can often experience itching in the healing area I can only suppose that this is the reason why you are using gold bond your wounds. Keep in mind that these injuries are burns, though not caused by fire but caused by the freezing temperature of the Freon, they behave in the same fashion. Often a person who is recovering from a burn will have a gene in the affected area for a protracted period of time. Typically this itching responds well to oral antihistamines such as Benadryl, Allegra, or Zyrtec. Furthermore, the damaged area of skin has difficulties with auto regulating blood flow associated with increases or decreases in temperature. This may be why you see any increase appearance of the area with various activities.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.